Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Huybrechts, Daniel / Hwang, Jun-Muk / Williamson, Geordie


IMPACT FACTOR 2018: 1.859

CiteScore 2018: 1.14

SCImago Journal Rank (SJR) 2018: 2.554
Source Normalized Impact per Paper (SNIP) 2018: 1.411

Mathematical Citation Quotient (MCQ) 2018: 1.55

Online
ISSN
1435-5345
See all formats and pricing
More options …
Volume 2018, Issue 740

Issues

Analysis of gauged Witten equation

Gang Tian
  • Beijing International Center for Mathematical Research, Peking University, 100871 Beijing, P. R. China; and Department of Mathematics, Princeton University, Fine Hall, Washington Road, Princeton, NJ 08544, USA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Guangbo Xu
  • Department of Mathematics, University of California, Irvine, 340 Rowland Hall, Irvine, CA 92697, USA; and Department of Mathematics, Princeton University, Fine Hall, Washington Road, Princeton, NJ 08544, USA
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2015-11-04 | DOI: https://doi.org/10.1515/crelle-2015-0066

Abstract

The gauged Witten equation was essentially introduced by Witten in his formulation of the gauged linear σ-model (GLSM), which explains the so-called Landau–Ginzburg/Calabi–Yau correspondence. This is the first paper in a series towards a mathematical construction of GLSM, in which we set up a proper framework for studying the gauged Witten equation and its perturbations. We also prove several analytical properties of solutions and moduli spaces of the perturbed gauged Witten equation. We prove that solutions have nice asymptotic behavior on cylindrical ends of the domain. Under a good perturbation scheme, the energies of solutions are shown to be uniformly bounded by a constant depending only on the topological type. We prove that the linearization of the perturbed gauged Witten equation is Fredholm, and we calculate its Fredholm index. Finally, we define a notion of stable solutions and prove a compactness theorem for the moduli space of solutions over a fixed domain curve.

References

  • [1]

    M. Atiyah and R. Bott, The Yang–Mills equations over Riemann surfaces, Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 308 (1983), no. 1505, 523–615. CrossrefGoogle Scholar

  • [2]

    S. Bradlow, Special metrics and stability for holomorphic bundles with global sections, J. Differential Geom. 33 (1991), 169–214. CrossrefGoogle Scholar

  • [3]

    S. Bradlow, G. Daskalopoulos and R. Wentworth, Birational equivalences of vortex moduli, Topology 35 (1996), no. 3, 731–748. CrossrefGoogle Scholar

  • [4]

    H.-L. Chang and J. Li, Gromov–Witten invariants of stable maps with fields, Int. Math. Res. Not. 2012 (2012), 4163–4217. Google Scholar

  • [5]

    H.-L. Chang, J. Li and W.-P. Li, Witten’s top Chern class via cosection localization, preprint (2013), http://arxiv.org/abs/1303.7126.

  • [6]

    K. Cieliebak, A. Gaio, I. Mundet i Riera and D. Salamon, The symplectic vortex equations and invariants of Hamiltonian group actions, J. Symplectic Geom. 1 (2002), no. 3, 543–645. Google Scholar

  • [7]

    K. Cieliebak, A. Gaio and D. Salamon, J-holomorphic curves, moment maps, and invariants of Hamiltonian group actions, Int. Math. Res. Not. 2000 (2000), 831–882. Google Scholar

  • [8]

    S. Donaldson and P. Kronheimer, The geometry of four-manifolds, Oxford Math. Monogr., Clarendon Press, Oxford 1990. Google Scholar

  • [9]

    Y. Eliashberg and M. Gromov, Convex symplectic manifolds, Several complex variables and complex geometry, Proc. Sympos. Pure Math. 52 Part 2, American Mathematical Society, Providence (1991), 135–162. Google Scholar

  • [10]

    C. Faber, S. Shadrin and D. Zvonkine, Tautological relations and the r-spin Witten conjecture, Ann. Sci. Éc. Norm. Supér. (4) 43 (2010), no. 4, 621–658. CrossrefGoogle Scholar

  • [11]

    H. Fan, T. Jarvis and Y. Ruan, Geometry and analysis of spin equations, Comm. Pure Appl. Math. 61 (2008), no. 6, 745–788. CrossrefGoogle Scholar

  • [12]

    H. Fan, T. Jarvis and Y. Ruan, The Witten equation and its virtual fundamental cycle, preprint (2011), http://arxiv.org/abs/0712.4025.

  • [13]

    H. Fan, T. Jarvis and Y. Ruan, The Witten equation, mirror symmetry and quantum singularity theory, Ann. of Math. 178 (2013), 1–106. Web of ScienceCrossrefGoogle Scholar

  • [14]

    K. Fukaya and K. Ono, Arnold conjecture and Gromov–Witten invariants for general symplectic manifolds, Topology 38 (1999), 933–1048. CrossrefGoogle Scholar

  • [15]

    A. Gaio and D. Salamon, Gromov–Witten invariants of symplectic quotients and adiabatic limits, J. Symplectic Geom. 3 (2005), no. 1, 55–159. CrossrefGoogle Scholar

  • [16]

    D. Gilbarg and N. Trudinger, Elliptic partial differential equations of second order, 2nd ed., Grundlehren Math. Wiss. 224, Springer, Berlin 1983. Google Scholar

  • [17]

    E. González and C. Woodward, A wall-crossing formula for Gromov–Witten invariants under variation of git quotient, preprint (2012), http://arxiv.org/abs/1208.1727.

  • [18]

    B. Greene, C. Vafa and N. Warner, Calabi–Yau manifolds and renormalization group flows, Nuclear Phys. B 324 (1989), no. 2, 371–390. CrossrefGoogle Scholar

  • [19]

    M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), no. 2, 307–347. CrossrefGoogle Scholar

  • [20]

    K. Hori and C. Vafa, Mirror symmetry, preprint (2000), http://arxiv.org/abs/hep-th/0002222.

  • [21]

    S. Ivashkovich and V. Shevchishin, Gromov compactness theorem for J-complex curves with boundary, Int. Math. Res. Not. 2000 (2000), no. 22, 1167–1206. CrossrefGoogle Scholar

  • [22]

    T. Jarvis, T. Kimura and A. Vaintrob, Moduli spaces of higher spin curves and integrable hierarchies, Compos. Math. 126 (2001), no. 2, 157–212. CrossrefGoogle Scholar

  • [23]

    M. Kontsevich, Intersection theory on the moduli space of curves and the matrix Airy function, Commun. Math. Phys. 147 (1992), no. 1, 1–23. CrossrefGoogle Scholar

  • [24]

    Y.-P. Lee, Witten’s conjecture and the Virasoro conjecture for genus up to two, Gromov–Witten theory of spin curves and orbifolds, Contemp. Math. 403, American Mathematical Society, Providence (2006), 31–42. Google Scholar

  • [25]

    J. Li and G. Tian, Virtual moduli cycles and Gromov–Witten invariants of algebraic varieties, J. Amer. Math. Soc. 11 (1998), no. 1, 119–174. CrossrefGoogle Scholar

  • [26]

    J. Li and G. Tian, Virtual moduli cycles and Gromov–Witten invariants of general symplectic manifolds, Topics in symplectic 4-manifolds (Irvine 1996), International Press, Cambridge (1998), 47–83. Google Scholar

  • [27]

    E. Martinec, Criticality, catastrophes, and compactifications, Physics and mathematics of strings, World Scientific, Teaneck (1990), 389–433. Google Scholar

  • [28]

    D. McDuff and D. Salamon, J-holomorphic curves and symplectic topology, Amer. Math. Soc. Colloq. Publ. 52, American Mathematical Society, Providence 2004. Google Scholar

  • [29]

    M. Mirzakhani, Weil–Petersson volumes and intersection theory on the moduli space of curves, J. Amer. Math. Soc. 20 (2007), no. 1, 1–23. CrossrefGoogle Scholar

  • [30]

    I. Mundet i Riera, Yang–Mills–Higgs theory for symplectic fibrations, Ph.D. thesis, Universidad Autónoma de Madrid, 1999. Google Scholar

  • [31]

    I. Mundet i Riera, Hamiltonian Gromov–Witten invariants, Topology 43 (2003), no. 3, 525–553. Google Scholar

  • [32]

    I. Mundet i Riera and G. Tian, A compactification of the moduli space of twisted holomorphic maps, Adv. Math. 222 (2009), 1117–1196. Web of ScienceCrossrefGoogle Scholar

  • [33]

    I. Mundet i Riera and G. Tian, Hamiltonian Gromov–Witten invariants and Hamiltonian quantum product, in preparation.

  • [34]

    Y. Ruan, Topological sigma model and Donaldson-type invariants in Gromov theory, Duke Math. J. 83 (1996), no. 2, 461–500. Google Scholar

  • [35]

    Y. Ruan and G. Tian, A mathematical theory of quantum cohomology, J. Differential Geom. 42 (1995), 259–367. CrossrefGoogle Scholar

  • [36]

    D. Salamon, Lectures on Floer homology, Symplectic geometry and topology, IAS/Park City Math. Ser. 7, American Mathematical Society, Providence (1997), 143–229. Google Scholar

  • [37]

    C. Taubes, Self-dual Yang-Mills connections on non-self-dual 4-manifolds, J. Differential Geom. 17 (1982), no. 1, 139–170. CrossrefGoogle Scholar

  • [38]

    M. Thaddeus, Stable pairs, linear systems and the Verlinde formula, Invent. Math. 117 (1994), 317–353. CrossrefGoogle Scholar

  • [39]

    G. Tian and G. Xu, Correlation functions of gauged linear σ-model, preprint (2014), http://arxiv.org/abs/1406.4253.

  • [40]

    G. Tian and G. Xu, Virtual fundamental cycles of gauged Witten equation, in preparation.

  • [41]

    K. Uhlenbeck, Connections with Lp-bounds on curvature, Commun. Math. Phys. 83 (1982), 32–42. Google Scholar

  • [42]

    C. Vafa and N. Warner, Catastrophes and the classification of conformal theories, Phys. Lett. B 218 (1989), no. 1, 51–58. CrossrefGoogle Scholar

  • [43]

    E. Witten, Topological sigma models, Commun. Math. Phys. 118 (1988), 411–449. CrossrefGoogle Scholar

  • [44]

    E. Witten, Two-dimensional gravity and intersection theory on moduli space, Survey in differential geometry (Cambridge, MA 1990), Surv. Differ. Geom. 1, American Mathematical Society, Providence (1991), 243–310. Google Scholar

  • [45]

    E. Witten, Algebraic geometry associated with matrix models of two dimensional gravity, Topological methods in modern mathematics: A symposium in honor of John Milnor’s sixtieth birthday, Publish or Perish, Houston (1993), 235–269. Google Scholar

  • [46]

    E. Witten, Phases of N=2 theories in two dimensions, Nuclear Phys. B403 (1993), 159–222. Google Scholar

  • [47]

    C. Woodward, Quantum Kirwan morphism and Gromov–Witten invariants of quotients I, II, III, Transform. Groups 20 (2015), 507–556, 881–920, 1155–1193. Web of ScienceCrossrefGoogle Scholar

About the article

Received: 2014-11-05

Revised: 2015-07-09

Published Online: 2015-11-04

Published in Print: 2018-07-01


Funding Source: National Science Foundation

Award identifier / Grant number: DMS-1309359

G.T. is supported by NSF grant DMS-1309359 and an NSFC grant. G.X. is supported by AMS-Simons Travel Grant.


Citation Information: Journal für die reine und angewandte Mathematik (Crelles Journal), Volume 2018, Issue 740, Pages 187–274, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: https://doi.org/10.1515/crelle-2015-0066.

Export Citation

© 2018 Walter de Gruyter GmbH, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Comments (0)

Please log in or register to comment.
Log in